Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Have upper respiratory infection, not able to sleep due to racing heart and anxiety. Taking melatonin and temazepam

I have had an upper resp infection, no fever, for several days and it went into my chest yesterday. Last night I could not sleep all night b/c of racing heart and some anxiety, despite all my usual night time meds; i.e. melatonin , temazepam , desipramine, and progesterone . Could my illness be the cause of the racing heart and anxiety?
Asked On : Sun, 17 Jun 2012
Answers:  1 Views:  92
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychologist 's  Response
Dec 2015
Welcome to HCM
We understand your concerns

I went through your problem description. You are already anxious. You are under medication for anxiety also. Remind you. Any infection causes rise in heart activity because body needs to pump more blood to have good circulation.

Another reason could be the anxiety itself. Anxiety and panic do cause increased heart rate. The one you experienced could be panic attack.

You could do well with meditation (simple breathing exercise for 20 minutes) for the time being and later, after you recover from infection, yoga and psychotherapy. I shall help you through healthcaremagic if you desire so.

Hope this answers your query. Available for further clarifications.
Good luck. Get well soon.
Answered: Thu, 24 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor